MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EDWARDS MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES LLC EDWARDS MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 03/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was learned through the implant patient registry and medical records that a patient with a 27mm 11400m mitral valve, implanted in the tricuspid position, was explanted after an implant duration of 1 year and 9 months due to leaflet entrapment by host tissue overgrowth (pannus), causing severe regurgitation and moderate stenosis.The patient presented with symptoms of class 3-4 nyha heart failure.The explanted valve was replaced with a 29mm 7300tfx magna ease mitral valve.The patient was in stable condition and was discharged on pod#13.Per medical records, the patient had a history of tvr and underwent an uneventful postoperative course and developed thrombosis despite coumadin.The patient's valve dysfunction continued, leading to congestive heart failure symptoms.Tee demonstrated thickened and retracted leaflets with reduced motion and non-coaptation, which led to severe central tricuspid regurgitation and moderate tricuspid stenosis.The patient underwent a redo sternotomy, and the 27mm 11400m mitris mitral valve in the tricuspid position was explanted.Intra-operatively, there appeared to be significant tissue overgrowth (pannus) over the entire valve, and that because of the native valve tissue and underlying cords had encased the previously placed bioprosthetic valve and were impinging all leaflet functions.There was no evidence of thrombosis.The annulus was then debrided and sized to a 29mm 7300tfx magna ease mitral valve.The patient tolerated the procedure well, and there were no complications.The patient was sent to the icu in stable condition and discharged on pod#13.This is a 52-year-old female patient.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional 'customer complaint'.The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: pannus is a non-immune inflammatory reaction of the body to the implanted prosthesis, characterized by proliferation of fibroelastic tissue and collagen, with a starting point in the suture area and subacute or chronic centripetal evolution.Pannus can have both beneficial and harmful effects depending on the amount of growth and location.A small amount of host tissue growth over the suture line is expected and is needed to form a non-thrombogenic surface and complete the healing process after device implantation.In contrast, an excessive amount of pannus growth can cause nonstructural dysfunction that may require intervention.Host tissue growth can extend onto the cusp surfaces leading to thickening of the cusps, cusp retraction or curling, leaflet immobility, and/or abnormal coaptation, potentially resulting in valvular regurgitation, elevated gradients, and/or stenosis.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.Based on the information provided, the most likely root cause of the leaflet impingement of the valve was primarily attributed to patient-specific anatomical and pathological factors.The initial surgery may have left behind native valve tissue and subvalvular cords, which later set the stage for mechanical interference with leaflet motion; however, there were no reported procedural complications and the patient's anatomical and pathological conditions likely primarily attributed to the leaflet impingement.Additionally, pannus/host tissue overgrowth is most likely due to patient factors and is unlikely to be related to a manufacturing non-conformance.Given the patient medical history of hyperlipidemia and diabetes mellitus, the most likely root cause for the observed host tissue/pannus is patient factors.An edwards defect has not been confirmed.The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
EDWARDS MITRIS RESILIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492506615
MDR Report Key21925342
Report Number2015691-2025-03357
Device Sequence Number15631551
Product Code LWR
UDI-Device Identifier00690103205541
UDI-Public(01)00690103205541(17)270201(11)230202
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11400M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age52 YR
Patient SexFemale